How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

I have been taking 2mg of klonopin a day years.my doctor

Customer Question

i have been taking 2mg of klonopin a day for 21 years.my doctor retired and i had to start seeing another one.she wasnt the type of doctor that would perscribe any medicine that was a border line narcotic or otherwise.so she wanted me to taper off klonopin slowly.she also perscribe propranolo 40mg a twice a day.in the event i got down to 3/4 of a mg of klonopin.started having really bad sideaffects from possibly both medicines.she told me to stop the prpranolo because i told her that it was more of the propranolo side affects. been off of propranolo for almost 5 days. increased dosage of klonopin to 1and 1/4 mg a day.still have some side affects but mild that i can handle. before the taper started when i was at 2mg a day of klonopin iwas fine with no side affects.ive been hospitalized and all blood work mri and ultra sounds are negitive from head to toe.only my cholestorol was a little high and billy ruben alittle high but its been high all my life the billy ruben.need to know what i should do
Submitted: 10 months ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 10 months ago.

Hello

You should continue working with your doctor on the taper.

Ask for clonidine, which is a medicine that can allevaite the side effects of withdrawl.

You should stay at 1.25 until you have no side effects, than have your doctor reduce the dose further.

You should not implement on line advice without talking to your doctor.

OK, so that is an initial answer….

Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

Expert:  Dr. Thomas, MD replied 10 months ago.

I have not heard back from you.

Please click a positive rating at the top of this answer page [we are paid per rating, for bonuses and for accepted additional service offers].

Please let me know if you have further questions.

Good luck

dt

Related Medical Questions